Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 46, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Aug 10, 2005, 6:12 AM CDT for Limestone County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2005, 6:12 AM CDT (11:12 UTC)
- Expired
- Aug 10, 2005, 9:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Limestone County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 11.2 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 261 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1476 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 101114 FFWFWD TXC293-101415- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 612 AM CDT WED AUG 10 2005 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... LIMESTONE COUNTY IN NORTH CENTRAL TEXAS * UNTIL 915 AM CDT * AT 611 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A BAND OF VERY HEAVY RAIN MOVING INTO LIMESTONE COUNTY FROM THE WEST. THIS RAIN WILL FALL ON AREAS WHICH HAVE RECEIVED 1.5 INCHES OF RAIN SINCE 500 AM. MOVEMENT OF THE RAIN WAS EAST AT 15 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORT PARKER STATE PARK...MEXIA AND GROESBECK. ADDITIONAL RAINFALL OF UP TO 2 INCHES IS POSSIBLE IN THE COUNTY. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. TURN AROUND...DONT DROWN. LAT...LON 3126 9657 3142 9628 3177 9650 3169 9687 $$
2 follow-up statements
000 WGUS74 KFWD 101208 FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 707 AM CDT WED AUG 10 2005 TXC293-101415- LIMESTONE TX- 707 AM CDT WED AUG 10 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 915 AM CDT FOR LIMESTONE COUNTY... AT 706 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A BAND OF THUNDERSTORMS WITH VERY HEAVY RAIN MOVING THROUGH EASTERN LIMESTONE COUNTY...FROM NEAR MEXIA TO NEAR HARMONY. MOVEMENT WAS EAST AT 15 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORT PARKER STATE PARK AND MEXIA. RAINFALL OF UP TO 1.5 INCHES HAS FALLEN ACROSS THE COUNTY SINCE 615 AM CDT. THE LIMESTONE COUNTY SHERIFFS OFFICE REPORTED WATER OVER SEVERAL ROADS IN THE GROESBECK AREA. EXCESSIVE RUNOFF WILL CAUSE FLASH FLOODING OF CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A COUPLE FEET OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. TURN AROUND...DONT DROWN. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN FORT WORTH. LAT...LON 3126 9657 3142 9628 3177 9650 3169 9687 $$
000 WGUS74 KFWD 101310 FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 809 AM CDT WED AUG 10 2005 TXC293-101415- LIMESTONE TX- 809 AM CDT WED AUG 10 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 915 AM CDT FOR LIMESTONE COUNTY... AT 807 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A WIDESPREAD AREA OF MODERATE RAIN...WITH POCKETS OF HEAVY RAIN...OVER MUCH OF LIMESTONE COUNTY. THE HEAVIEST RAIN WAS OVER THE SOUTHEAST PART OF THE COUNTY...EAST OF THORNTON AND KOSSE. MOVEMENT WAS EAST AT 15 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORT PARKER STATE PARK...MEXIA AND GROESBECK. ADDITIONAL RAINFALL OF UP TO 1 INCH PER HOUR IS EXPECTED...MAINLY OVER THE EASTERN PORTIONS OF THE COUNTY. THE LIMESTONE COUNTY SHERIFFS OFFICE REPORTED SEVERAL ROADS COVERED WITH WATER ACROSS THE COUNTY...MAKING TRAVEL HAZARDOUS. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. LESS THAN THREE FEET OF OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN AROUND...DONT DROWN. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN FORT WORTH. LAT...LON 3126 9657 3142 9628 3177 9650 3169 9687 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 4:54 AM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Aug 10, 4:54 AM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 454 AM CDT WED AUG 10 2005 .DISCUSSION... WEAK WARM CORE UPPER LEVEL LOW FOR THE THIRD NIGHT IN A ROW HAS PRODUCED A ROUND OF NOCTURNAL CONVECTION WITH VERY HEAVY RAINFALL. CONDITIONS ARE RIPE FOR CONTINUED FLOODING ACROSS THE SRN CWA THROUGH THE EARLY MORNING. SLIGHTLY DRIER MID LEVEL AIR SEEMS TO BE WORKING INTO SOME OF THE STORMS IN THE WEST AS RADAR CHARACTERISTICS OF WEAK ECHO CHANNELS CAN BE SEEN. THIS MAY PRODUCE A STRONGER COLD POOL WHICH WOULD RESULT IN SOME FASTER PROPAGATION. ALSO BY MID MORNING...ONCE HEATING OCCURS OUTSIDE OF THE COMPLEX...THE INFLOW MECHANISM WITH THE CORE OF THE SYSTEM WILL END AS OUTFLOWS DEVELOP AND EXPAND OUTWARD. THUS...COVERAGE SHOULD REALLY DECREASE BY NOON AND THE HEAVY RAINFALL THREAT ALSO DIMINISHES. THE INHERITED FLOOD WATCH RUNNING THROUGH 4 PM IS STILL APPROPRIATE GIVEN THE LAG IN RUN-OFF. TO THE NORTH OF THE FLOOD WATCH EXPECT JUST SOME GENERIC ISOLATED CONVECTION AS AIRMASS WILL BE DRIER AND INFLUENCED BY WEAK SUBSIDENCE. UPPER LEVEL PATTERN BEGINS TO CHANGE BY TONIGHT WITH THE RIDGE OVER THE DESERT SW BREAKING DOWN. THIS WILL CAUSE THE UPPER LEVEL SHEAR AXIS OVER THE AREA TO WEAKEN...AND ALSO AN INCREASE IN SOUTHERLY 850 MB FLOW THURSDAY MORNING. PESKY VERTICALLY STACKED WEAK UPPER LOW WILL FINALLY WEAKEN AS WIND FIELD SHEARS IT APART AND DO NOT EXPECT ANOTHER REPEAT OF FLOODING TONIGHT. HOWEVER... STRONG WARM ADVECTION TONIGHT IN THE LOW LEVELS MAY RESULT IN SOME ISO/SCT SHOWERS STREAMING NORTH DURING THE OVERNIGHT HOURS. WARMER TEMPS ARE IN STORE FOR THURSDAY DUE TO WARM ADVECTION AND A WEAK RIDGE WEDGING ITS WAY INTO THE AREA. WILL CONTINUE THE DRY AND WARM FORECAST THEREAFTER THROUGH SUNDAY MORNING. WENT WITH TEMPS JUST A LITTLE COOLER THAN MEX MOS... ESPECIALLY IN THE SW CWA WHERE GROUNDS WILL BE SATURATED. MODELS CONTINUE TO ADVERTISE INCREASING CHANCES OF RAIN SUNDAY AFTERNOON THROUGH TUESDAY OF NEXT WEEK AS TROUGH IN THE WEST MOVES INTO THE PLAINS AND HAVE CONTINUED THE SLIGHT CHANCE. DO NOT THINK COLD FRONT WILL MAKE IT INTO THE AREA NEXT WEEK...BUT MAY ENHANCE CHANCES OF RAIN IN THE NORTH. LATER SHIFTS MAY CONSIDER BUMPING POPS UP WHEN MORE CERTAINTY IS ATTAINED. TR/92 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 94 74 96 77 / 20 20 10 0 WACO, TX 86 74 95 76 / 90 30 20 0 PARIS, TX 95 72 95 73 / 20 20 10 0 DENTON, TX 94 73 97 75 / 20 20 10 0 MCKINNEY, TX 94 73 96 76 / 20 20 10 0 DALLAS, TX 93 74 96 77 / 20 20 10 0 TERRELL, TX 92 73 96 76 / 30 20 20 0 CORSICANA, TX 88 73 96 76 / 80 30 20 0 TEMPLE, TX 86 74 94 75 / 90 30 20 0 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 4 PM WEDNESDAY FOR TXZ141-TXZ142-TXZ143- TXZ147-TXZ148-TXZ156-TXZ157-TXZ158-TXZ159-TXZ160-TXZ161-TXZ162- TXZ174-TXZ175. &&
Hazardous weather outlook, Aug 10, 5:00 AM CDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 500 AM CDT WED AUG 10 2005 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 500 AM CDT WED AUG 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A FLASH FLOOD WATCH IS IN EFFECT THROUGH 4 PM THIS AFTERNOON FOR THOSE PORTIONS OF NORTH TEXAS ALONG AND SOUTH OF A LINE FROM COMANCHE...TO WACO...TO FAIRFIELD...AND TO PALESTINE. THUNDERSTORMS WITH VERY HEAVY RAINFALL WILL CONTINUE THROUGH THE MORNING HOURS IN THE FLASH FLOOD WATCH AREA. AREAS OF WIDESPREAD FLOODING WILL BE POSSIBLE AS 2 TO 3 INCHES OF RAIN AN HOUR WILL FALL WITH THE STRONGER THUNDERSTORMS. OUTSIDE OF THE FLASH FLOOD WATCH...SHOWERS AND THUNDERSTORMS SHOULD BE MUCH MORE ISOLATED IN NATURE. STRONGER STORMS WILL HAVE THE POTENTIAL TO PRODUCE WIND GUSTS TO 45 MPH...BRIEF HEAVY DOWNPOURS...AND FREQUENT CLOUD-TO-GROUND LIGHTNING...AS IS COMMON WITH SUMMERTIME THUNDERSTORMS. THE UPPER LEVEL DISTURBANCE THAT HAS BEEN RESPONSIBLE FOR ALL THE HEAVY RAIN SHOULD WEAKEN TONIGHT...WITH JUST ISOLATED STORMS LINGERING SOUTH OF INTERSTATE 20. .DAYS TWO THROUGH SEVEN... DRY WEATHER SHOULD RETURN TO THE REGION THURSDAY AND CONTINUE THROUGH SUNDAY MORNING. THE NEXT CHANCE OF THUNDERSTORMS OVER NORTH TEXAS SHOULD BEGIN EARLY NEXT WEEK...AS ANOTHER UPPER LEVEL SYSTEM APPROACHES FROM THE WEST. AT THIS TIME...IT IS TOO EARLY TO ASSESS SEVERE OR FLOOD POTENTIAL ASSOCIATED WITH THIS PARTICULAR SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED MAINLY ACROSS THE FLASH FLOOD WATCH AREA. 92
In the hours before
Local storm report, Aug 10, 4:24 AM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
424 AM CDT WED AUG 10 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 AM FLASH FLOOD GATESVILLE 31.44N 97.73W
08/10/2005 CORYELL TX LAW ENFORCEMENT
WIDESPREAD STREET FLOODING IN GATESVILLELocal storm report, Aug 10, 5:21 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
521 AM CDT WED AUG 10 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 AM FLASH FLOOD PRIDDY 31.67N 98.51W
08/10/2005 MILLS TX LAW ENFORCEMENT
6 TO 8 INCHES OF WATER ACROSS HIGHWAY 16 NEAR PRIDDY IN
3 LOCATIONS. ROAD HAS BEEN CLOSED. ALSO WATER COMING ONTO
183 NEAR MULLIN.Local storm report, Aug 10, 5:44 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
544 AM CDT WED AUG 10 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 AM FLASH FLOOD 1 S LORENA 31.37N 97.21W
08/10/2005 MCLENNAN TX LAW ENFORCEMENT
FLOODING ON INTERSTATE 35 AT MILE MARKER 318 AND 322Local storm report, Aug 10, 5:59 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
559 AM CDT WED AUG 10 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 AM FLASH FLOOD 4 N TEMPLE 31.16N 97.36W
08/10/2005 BELL TX LAW ENFORCEMENT
FLOODING ON INTERSTATE 35 AT MILE MARKER 306Local storm report, Aug 10, 6:12 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
612 AM CDT WED AUG 10 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 AM FLASH FLOOD 3 S GOLINDA 31.33N 97.08W
08/10/2005 FALLS TX LAW ENFORCEMENT
FAST MOVING WATER GOING OVER HIGHWAY 77 SOUTH OF
GOLINDA.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 2:33 AM CDT | Flash Flood Warning | FWD | Falls | 3 hr |
| Aug 10, 3:08 AM CDT | Flash Flood Warning | FWD | Coryell | 3 hr |
| Aug 10, 3:23 AM CDT | Flash Flood Warning | FWD | Mills | 3 hr |
| Aug 10, 3:43 AM CDT | Flash Flood Warning | FWD | McLennan | 3 hr |
| Aug 10, 4:39 AM CDT | Flash Flood Warning | FWD | Bell | 2 hr |
| Aug 10, 5:26 AM CDT | Flash Flood Warning | FWD | Falls | 3 hr |
| Aug 10, 6:13 AM CDT | Flash Flood Warning | FWD | Coryell | 3 hr |
| Aug 10, 6:27 AM CDT | Flash Flood Warning | FWD | Comanche, Hamilton, Mills | 3 hr |
| Aug 10, 6:47 AM CDT | Flash Flood Warning | FWD | Bell, McLennan | 3 hr |
| Aug 10, 8:43 AM CDT | Flash Flood Warning | FWD | Milam | 3 hr |
| Aug 10, 9:46 AM CDT | Flash Flood Warning | FWD | Bell | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.